MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ROTATABLE CLIP FIXING DEVICE

AOMORI OLYMPUS CO., LTD. SINGLE USE ROTATABLE CLIP FIXING DEVICE
Model Number HX-201UR-135-A
Medical Device Problem Codes Separation Failure (2547); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer returned 3 single use rotatable clip fixing device model number hx-201ur-135-a , lot number 17v 01 for the evaluation ¿quick clips would attach to tissue but would not detach from the wire.Out of box failure.¿ these three (3) returned devices noted that - ( one device , the clip on the device has been deployed , the other two devices, clip still attached ).A visual and functional inspection on the as is received condition of the devices performed.There are no sharp protrusions or edges on the distal end of the insertion portion of these devices.The entire length of each insertion portion inspected and verified there were no crushed, bends, or broken areas.The handle portion appears to have no cracks or discrepancies.Unable to perform any functional tests on this device as the clip was deployed and not returned for evaluation - this is for the device where the clip has been deployed and not returned for evaluation.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
Customer reported an out of box failures for three hx-201ur-135-a device with lot number 17v 01.Device was reported to fail upon initial use (therapeutic).The quickclips would attach to tissue, but would not detach from the wire.There was no patient harm or injury reported due to the event.No user injury reported.This event includes three (3) reports to account the three devices failed that customer reported.Report with patient identifier (b)(6).Report with patient identifier (b)(6).Report with patient identifier (b)(6).This report is for patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was manufactured in july 2021.However, the specific date is unknown.Based on the results of the investigation, the definitive root cause of the detachment issue could not be determined.It is possible that a tensile force beyond the resistance strength was applied to the area where the wire was secured in place, which caused the wire to detach from the operating portion.It is also possible that the clip was pressed against an object, which increased the slider's sliding resistance.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿should the slightest irregularity and/or breakage of the parts be suspected, withdraw the instrument from the endoscope immediately according to the steps of ¿withdrawing the instrument from the endoscope¿ on page 10.Otherwise, perforation, bleeding, or mucous membrane damage may result.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ROTATABLE CLIP FIXING DEVICE
Common Device Name
SINGLE USE ROTATABLE CLIP FIXING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15161603
Report Number9614641-2022-00099
Device Sequence Number6167280
Product Code MND
UDI-Device Identifier04953170353123
UDI-Public04953170353123
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-201UR-135-A
Device Lot Number17V 01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown